Aa
Aa
A
A
A
Close
Avatar universal

Abdominal Pain

Recently I have been experiencing sudden pain in my abdomen. The pain then spreads to my shoulders and down my arms. A little health history...I am 32 year old male, 6'3" 265lbs. I have slightly high blood pressure that I take 5mg of Lisinopril for and have been for the past 3 weeks. I also had a bout of Prostatitis which I was given a ten day supply of Cipro for. Also, I have had my hear checked fully 2 years ago when my EKG showed and abnormality. Had an Eco done, chest x-ray, Cardiolite Spect Stress Test...all came back that I was fine aside form a benign right bundle branch block. I exercise on a regular basis and have no shortness of breath or anything when the pain comes on. The most recent was last night. i was sitting with my wife having a glass of wine and all of a sudden intense pain in the middle to right upper side of my abdomen. The pain then like I said went to my shoulder/shoulder blades and down my arms. It lasted about 5 minutes max and then it calmed down. Like I said I do not believe it to be heart related, my most recent EKG was 3 weeks ago when I went to see my Dr. That is when he found the high blood pressure and the prostatitis. EKG was as normal as it usually is. Thank you for your time.  
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Welcome to the gastroeterology community!  Do you have any symptoms that would make you think that this is GI?
Helpful - 0
Avatar universal
I have normal bowel movements most of the time, some constipation. The only other thing I can note is that I have a family history of Gallbladder issues. My mom, sister, grandmother and a couple of my uncles have had theirs removed and my dad has gallstones but are to large to be an issue so he decided not to have it removed. I am not sure that gallstones could cause such a widespread pain. The pain is not associated to alcohol, it has happened after eating as well...kind of starts off like indigestion. I have been trying to find a link from my diet on what may be the trigger. I started a food journal to help narrow it down. So far nothing. Also, never had any of these issues until after taking the Cipro and using Lisinopril. Not sure if it is related.  
Helpful - 0
Avatar universal
If it all started after taking cipro, you could try taking a probiotic to see if that helps.
Helpful - 0
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem